SciELO - Scientific Electronic Library Online

 
vol.16 número1STATIONARY BOLTZMANN EQUATION AND THE NONLINEAR ALTERNATIVE OF LERAY-SCHAUDER TYPEWEIGHTED PSEUDO ALMOST AUTOMORPHIC SOLUTIONS OF FRACTIONAL FUNCTIONAL DIFFERENTIAL EQUATIONS índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

Compartir


Cubo (Temuco)

versión On-line ISSN 0719-0646

Cubo vol.16 no.1 Temuco  2014

http://dx.doi.org/10.4067/S0719-06462014000100002 

 

VISCOSITY APPROXIMATION METHODS WITH A SEQUENCE OF CONTRACTIONS

 

Koji Aoyama† and Yasunori Kimura‡

† Department of Economics, Chiba University, Yayoi-cho, Inage-ku, Chiba-shi, Chiba 263-8522, Japan. aoyama@le.chiba-u.ac.jp

‡ Department of Information Science, Toho University, Miyama, Funabashi, Chiba 274-8510, Japan. yasunori@is.sci.toho-u.ac.jp


ABSTRACT

The aim of this paper is to prove that, in an appropriate setting, every iterative sequence generated by the viscosity approximation method with a sequence of contractions is convergent whenever so is every iterative sequence generated by the Halpern type iterative method. Then, using our results, we show some convergence theorems for variational inequality problems, zero point problems, and fixed point problems.

Keywords and Phrases: Viscosity approximation method, nonexpansive mapping, fixed point, hybrid steepest descent method.


RESUMEN

La meta de este artículo es probar en un marco de trabajo adecuado que cada sucesión iterativa generada por el método de aproximación de viscosidad con una sucesión cualquiera de contracciones es convergente como lo es cada sucesión iterativa generada por el método iterativo del tipo Halpern. Así, usando nuestro resultado mostramos algunos teoremas de convergencia para problemas de desigualdades variacionales, problemas de punto cero y problemas de punto fijo.

2010 AMS Mathematics Subject Classification: 47H09, 47J20, 47H10.


 

REFERENCES

1. K. Aoyama, An iterative method for fixed point problems for sequences of nonexpansive mappings, Fixed Point theory and its Applications, Yokohama Publ., Yokohama, 2010, pp. 1–7.         [ Links ]

2. ______, An iterative method for a variational inequality problem over the common fixed point set of nonexpansive mappings, Nonlinear analysis and convex analysis, Yokohama Publ., Yokohama, 2010, pp. 21–28.         [ Links ]

3. _____, Asymptotic fixed points of sequences of quasi-nonexpansive type mappings, Banach and function spaces III, Yokohama Publ., Yokohama, 2011, pp. 343–350.         [ Links ]

4. K. Aoyama and Y. Kimura, A note on the hybrid steepest descent methods, available at arXiv:1101.0881math.FA.         [ Links ]

5. ______, Strong convergence theorems for strongly nonexpansive sequences, Appl. Math. Comput. 217 (2011), 7537–7545.         [ Links ]

6. K. Aoyama, Y. Kimura, and W. Takahashi, Maximal monotone operators and maximal monotone functions for equilibrium problems, J. Convex Anal. 15 (2008), 395–409.         [ Links ]

7. K. Aoyama, Y. Kimura, W. Takahashi, and M. Toyoda, Approximation of common fixed points of a countable family of nonexpansive mappings in a Banach space, Nonlinear Anal. 67 (2007), 2350–2360.         [ Links ]

8. ______, On a strongly nonexpansive sequence in Hilbert spaces, J. Nonlinear Convex Anal. 8 (2007), 471–489.         [ Links ]

9. ______, Strongly nonexpansive sequences and their applications in Banach spaces, Fixed Point theory and its Applications, Yokohama Publ., Yokohama, 2008, pp. 1–18.         [ Links ]

10. K. Aoyama, F. Kohsaka, and W. Takahashi, Shrinking projection methods for firmly nonexpansive mappings, Nonlinear Anal. 71 (2009), e1626–e1632.         [ Links ]

11. ______, Strongly relatively nonexpansive sequences in Banach spaces and applications, J. Fixed Point Theory Appl. 5 (2009), 201–224.         [ Links ]

12. _____, Strong convergence theorems for a family of mappings of type (P) and applications, Nonlinear analysis and optimization, Yokohama Publ., Yokohama, 2009, pp. 1–17.         [ Links ]

13. L. C. Ceng, A. Petruşel, and J. C. Yao, Iterative approaches to solving equilibrium problems and fixed point problems of infinitely many nonexpansive mappings, J. Optim. Theory Appl. 143 (2009), 37–58.         [ Links ]

14. C. Chidume, Geometric properties of Banach spaces and nonlinear iterations, Lecture Notes in Mathematics, vol. 1965, Springer-Verlag London Ltd., London, 2009.         [ Links ]

15. K. Goebel andW. A. Kirk, Topics in metric fixed point theory, Cambridge Studies in Advanced Mathematics, vol. 28, Cambridge University Press, Cambridge, 1990.         [ Links ]

16. B. Halpern, Fixed points of nonexpanding maps, Bull. Amer. Math. Soc. 73 (1967), 957–961.         [ Links ]

17. S. Iemoto and W. Takahashi, Strong convergence theorems by a hybrid steepest descent method for countable nonexpansive mappings in Hilbert spaces, Sci. Math. Jpn. 69 (2009), 227–240.         [ Links ]

18. L. S. Liu, Ishikawa and Mann iterative process with errors for nonlinear strongly accretive mappings in Banach spaces, J. Math. Anal. Appl. 194 (1995), 114–125.         [ Links ]

19. A. Moudafi, Viscosity approximation methods for fixed-points problems, J. Math. Anal. Appl. 241 (2000), 46–55.         [ Links ]

20. N. Shioji and Wataru Takahashi, Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces, Proc. Amer. Math. Soc. 125 (1997), 3641–3645.         [ Links ]

21. T. Suzuki, Moudafi's viscosity approximations with Meir-Keeler contractions, J. Math. Anal. Appl. 325 (2007), 342–352.         [ Links ]

22. W. Takahashi, Introduction to nonlinear and convex analysis, Yokohama Publ., Yokohama, 2009.         [ Links ]

23. W. Takahashi and K. Shimoji, Convergence theorems for nonexpansive mappings and feasibility problems, Math. Comput. Modelling 32 (2000), 1463–1471.         [ Links ]

24. X.Weng, Fixed point iteration for local strictly pseudo-contractive mapping, Proc. Amer. Math. Soc. 113 (1991), 727–731.         [ Links ]

25. R. Wittmann, Approximation of fixed points of nonexpansive mappings, Arch. Math. (Basel) 58 (1992), 486–491.         [ Links ]

26. H. K. Xu, Another control condition in an iterative method for nonexpansive mappings, Bull. Austral. Math. Soc. 65 (2002), 109–113.         [ Links ]

27. ______, Iterative algorithms for nonlinear operators, J. London Math. Soc. (2) 66 (2002), 240–256.         [ Links ]

28. ______, Viscosity approximation methods for nonexpansive mappings, J. Math. Anal. Appl. 298 (2004), 279–291.         [ Links ]

29. H. K. Xu and T. H. Kim, Convergence of hybrid steepest-descent methods for variational inequalities, J. Optim. Theory Appl. 119 (2003), 185–201.         [ Links ]

30. I. Yamada, The hybrid steepest descent method for the variational inequality problem over the intersection of fixed point sets of nonexpansive mappings, Inherently parallel algorithms in feasibility and optimization their applications (Haifa, 2000), Stud. Comput. Math., vol. 8, North-Holland, Amsterdam, 2001, pp. 473–504.         [ Links ]

31. I. Yamada and N. Ogura, Hybrid steepest descent method for variational inequality problem over the fixed point set of certain quasi-nonexpansive mappings, Numer. Funct. Anal. Optim. 25 (2004), 619–655.         [ Links ]


Received: March 2012 / Accepted: March 2013.